Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 17, 2022, 7:38 PM EDT for Manatee County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2022, 7:38 PM EDT (23:38 UTC)
- Expired
- Sep 17, 2022, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Manatee County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 8:05 PM EDT | FLASH FLOOD | 5 Ne Desoto Lakes, FL | PUBLIC WORKS AND EM OFFICIAL REPORT MULTIPLE IMPASSABLE STREET LOCATIONS IN BRADEN WOODS NEIGHBORHOOD DUE TO FLOODING BETWEEN SR-70 AND CLUBHOUSE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WGUS52 KTBW 172338
FFWTBW
FLC081-180030-
/O.NEW.KTBW.FF.W.0004.220917T2338Z-220918T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
738 PM EDT Sat Sep 17 2022
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
South Central Manatee County in west central Florida...
* Until 830 PM EDT.
* At 738 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of South Central Manatee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2739 8252 2744 8250 2745 8246 2743 8241
2741 8245 2739 8245 2739 8251
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 1:42 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Sep 17, 1:42 PM EDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
142 PM EDT Sat Sep 17 2022
.DISCUSSION...
A mid-level shortwave remains over Florida this afternoon while a
persistent inverted trough at the surface stays along the east coast
of Florida. Overall, low-level easterly flow continues, with a later
start to showers and thunderstorms both today and tomorrow. Storm
motion is expected to be rather slow again, with isolated flooding
of some roads and low-lying areas likely along with some gusty
winds.
Early next week, a large mid-level ridge over Texas builds eastward
over the region while the surface trough finally washes out as Fiona
makes its way toward the Bahamas. Rain chances remain elevated on
Monday with the continued east flow and plenty of moisture to work
with, but by late Tuesday, low-level winds start to turn more
northeast, with some relatively drier air starting to work its way
over the region. Still expect pretty typical rainfall coverage
through the day for most of the local area, we just might see some
limited activity for our northern zones, depending on how much drier
air can work its way over us.
For Wednesday and Thursday, we should see plenty more drier air and
subsidence and thus much lower rain chances, with the exception of
the southwest Florida region. This pattern really lingers into
Friday and the weekend as well, as the ridge aloft flattens in
response to a trough that will eventually turn Fiona north and out
to sea.
&&
.AVIATION...
(18Z TAFS)
VCTS is in place for all sites through the rest of the afternoon and
evening, with convection lingering until 02Z or so in some spots.
Light and variable winds are expected tonight into early tomorrow
morning, with the possibility of another round of low clouds in the
MVFR/IFR range.
&&
.MARINE...
East to northeast winds will continue for the next couple of days,
with no headlines expected. Showers and thunderstorms are expected
each day, especially in the late afternoon and evening hours.
&&
.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 89 76 89 / 40 30 30 60
FMY 74 90 75 91 / 50 50 30 70
GIF 72 89 73 90 / 50 50 20 70
SRQ 72 87 73 88 / 50 30 30 50
BKV 70 89 71 89 / 30 40 20 60
SPG 75 87 76 88 / 40 20 30 50
&&
Sea Breeze Thunderstorm Regime For Saturday: 6
Sea Breeze Thunderstorm Regime For Sunday: 8
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
05/CarlisleIn the hours before
Local storm report, Sep 17, 5:31 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT SAT SEP 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 2 SW TAMPA INTERNATIONA 27.97N 82.53W
09/17/2022 M41 MPH HILLSBOROUGH FL ASOS
ASOS STATION KTPA TAMPA.
&&Local storm report, Sep 17, 7:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
713 PM EDT SAT SEP 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM WATER SPOUT 8 SW SANIBEL 26.36N 82.19W
09/17/2022 GMZ856 FL PUBLIC
BROADCAST MEDIA RELAYED SEVERAL PHOTOS FROM
PUBLIC OF WATERSPOUT OFFSHORE SANIBEL
ISLAND.
&&
TBWSpecial weather statement, Sep 17, 7:21 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
721 PM EDT Sat Sep 17 2022
FLZ255-260-172345-
Inland Manatee FL-Inland Sarasota FL-
721 PM EDT Sat Sep 17 2022
...A strong thunderstorm will impact portions of southeastern Manatee
and north central Sarasota Counties through 745 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Myakka City, or 17 miles east of Sarasota, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hidden River and Fruitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of brief funnel clouds.
These funnel clouds can briefly touch down, producing wind gusts
over 50 mph. If a funnel cloud is spotted move indoors and report
your sighting to the National Weather Service.
&&
LAT...LON 2747 8232 2742 8217 2723 8219 2732 8245
TIME...MOT...LOC 2320Z 025DEG 9KT 2740 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:06 PM EDT | Areal Flood Advisory | TBW | Pinellas | 3 hr |
| Sep 16, 9:44 PM EDT | River Flood Warning | TBW | Hardee | 31 days |
| Sep 17, 4:50 PM EDT | Areal Flood Advisory | TBW | Hardee, Highlands, Polk | 115 min |
| Sep 17, 4:54 PM EDT | Special Marine Warning | TBW | 96 min | |
| Sep 17, 5:53 PM EDT | Areal Flood Advisory | TBW | Manatee | 67 min |
| Sep 17, 5:55 PM EDT | Areal Flood Advisory | TBW | Polk | 2 hr |
| Sep 17, 6:12 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 2 hr |
| Sep 17, 6:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Sep 17, 6:37 PM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Sarasota | 113 min |
| Sep 17, 6:43 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 2 hr |
| Sep 17, 6:49 PM EDT | Areal Flood Warning | TBW | Highlands | 3 hr |
| Sep 17, 7:05 PM EDT | Special Marine Warning | TBW | 55 min | |
| Sep 17, 7:21 PM EDT | Special Weather Statement | TBW | Manatee | 24 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.